MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that some black dots had been found on the surface of the optic of the non-preloaded monofocal intraocular lens (iol) right after implantation and the surgeon decided not to exchange iol on the day but iol exchange may happen depending on the patient's discomfort and post-op result.No further information is available.
 
Additional Manufacturer Narrative
Section a6: patient information not provided due to personal data privacy legislation/policy.Section d6b: if explanted, give date: not applicable, remains implanted in the eye.Section e1: reporter email address: unknown, information not provided.Section e1: reporter telephone number: (b)(6).Section h3: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information and correction: additional information received on 4/24/2025 stated that the surgeon confirmed that the "black dots found on the surface of the optic¿ are not foreign material because she tried to remove it during the surgery but nothing was improved.So, she thought this issue is associated with lens optic itself.These black dots did not lead to visual impairment and patient does not feel any discomfort after surgery.Doctor decided not to exchange intraocular lens (iol) since there was no visual impairment.Based on above additional information, the event is assessed as not reportable.There will no longer be any further reporting under mfr report number 3012236936-2025-0001108.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Initially reported that some black dots had been found on the surface of the optic of the non-preloaded monofocal intraocular lens (iol) right after implantation and the surgeon decided not to exchange iol on the day but iol exchange may happen depending on the patient's discomfort and post-op result.No further information is available.Additional information received on 4/24/2025 stated that the surgeon confirmed that the "black dots found on the surface of the optic¿ are not foreign material because she tried to remove it during the surgery but nothing was improved.So, she thought this issue is associated with lens optic itself.These black dots did not lead to visual impairment and patient does not feel any discomfort after surgery.Doctor decided not to exchange intraocular lens (iol) since there was no visual impairment.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21869145
Report Number3012236936-2025-000110
Device Sequence Number12723125
Product Code HQL
UDI-Device Identifier05050474531697
UDI-Public(01)05050474531697(17)280114
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown